Butrans can make a person feel high.
Using Butrans as directed does not usually result in a high, but for some, it may generate mild euphoria.
It’s also possible to feel high when abusing Butrans by extracting the liquid from the patch, which can result in euphoria.
Butrans, known by its generic name as buprenorphine, usually allows patients to feel normal while using it, but not usually high.
If the substance is injected or snorted, this can create a high, but the ceiling effect will also prevent any form of strong high from developing.
How Does Butrans Make You High?
Many people extract the liquid from Butrans patches and then inject or snort the medication. This is an abuse of the substance and can cause euphoric feelings.
It’s also possible for some non-opioid-tolerant patients to feel high while using Butrans. For those with a low tolerance to opioids, using Butrans for the first time can make them feel high.
Even so, this “high” is very mild. And for those who are opioid-tolerant, they will not have the same high that they would get from other illicit opioid drugs.
The Ceiling Effect Of Butrans
Though it is possible to feel mild euphoria off Butrans alone, taking more of the substance will not generate any further feelings of euphoria.
Butrans has a ceiling effect, meaning once certain levels of the substance have entered the body, taking more and more of that substance will not increase any of the effects.
If a person continues to take more Butrans, it will not lead to any more euphoria once it’s reached its ceiling.
Do People Mix Butrans With Substances To Enhance A High?
Some people mix Butrans with other substances, such as alcohol or other central nervous system (CNS) depressants, to achieve a stronger high.
Mixing Butrans with other substances can be very dangerous and could lead to a fatal overdose of one or both of the substances.
Mixing Butrans And Alcohol/CNS Depressants To Get High
Mixing buprenorphine and CNS depressants like alcohol will add to the effects of those depressants, which can enhance the feeling of getting high off Butrans.
A person may feel highly sedated, calm, and experience pleasant feelings when using depressants and Butrans together.
But CNS depressants slow the body down, and mixing these with Butrans can lead to severe respiratory depression or complete breathing failure.
Depressants can also affect the metabolism of Butrans, which can lead to a fatal overdose on Butrans.
Mixing Butrans And Opioids To Get High
Mixing Butrans with other opioids will not result in a high.
Buprenorphine is an opioid blocker. Once buprenorphine enters the brain, it will bind to the opioid receptors and block other opioids like heroin from entering those receptor sites.
Using another substance such as heroin or oxycodone will not produce any sense of euphoria because buprenorphine blocks the effects of those drugs.
Find Butrans Treatment For Opioid Addiction
Butrans treatment is an effective treatment method for opioid use disorders. Though it is possible to abuse the substance, it’s a safe treatment method that helps withdrawal symptoms.
If you’d like to learn more about whether Butrans is the right option for you or your loved one, reach out to our helpline.
Our representatives are ready to take your call and assist you in finding an addiction treatment center that utilizes Butrans. Call us today to get started.
Published on July 5, 2021
Addiction Resource aims to provide only the most current, accurate information in regards to addiction and addiction treatment, which means we only reference the most credible sources available.
These include peer-reviewed journals, government entities and academic institutions, and leaders in addiction healthcare and advocacy. Learn more about how we safeguard our content by viewing our editorial policy.
- Butrans.com—What Is Butrans?
- Mayo Clinic—Buprenorphine (Transdermal Route)
- The Indian Health Service (IHS)—Buprenorphine Patient Info